MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. IMPRA VASCULAR GRAFT; EPTFE VASCULAR GRAFT

BARD PERIPHERAL VASCULAR, INC. IMPRA VASCULAR GRAFT; EPTFE VASCULAR GRAFT
Model Number 40S06
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Thrombosis (2100); Stenosis (2263); Thrombosis/Thrombus (4440)
Date of Event 08/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was not provided, a manufacturing review cannot be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported through the results of a clinical trial that approximately one year five months post vascular graft placement in the upper arm, the subject experienced thrombosis of vascular access and was admitted to the hospital.Thrombectomy was performed and follow-up imaging demonstrated high-grade stenosis with residual thrombus at the venous anastomosis.Angioplasty was performed at the venous anastomosis and venous outflow tract.Following this, an embolectomy catheter was used to remove a platelet plug within the arterial anastomosis.Repeat imaging demonstrated residual clot and repeat thrombectomy and angioplasty were performed.The following day, imaging demonstrated the study conduit thrombosed.Thrombectomy was performed and a tunneled catheter was placed for temporary access.The subject was discharged the following day in stable condition.
 
Event or Problem Description
It was reported through the results of a clinical trial that approximately one year five months post vascular graft placement in the upper arm, the subject experienced thrombosis of vascular access and was admitted to the hospital.Thrombectomy was performed and follow-up imaging demonstrated high-grade stenosis with residual thrombus at the venous anastomosis.Angioplasty was performed at the venous anastomosis and venous outflow tract.Following this, an embolectomy catheter was used to remove a platelet plug within the arterial anastomosis.Repeat imaging demonstrated residual clot and repeat thrombectomy and angioplasty were performed.The following day, imaging demonstrated the study conduit thrombosed.Thrombectomy was performed and a tunneled catheter was placed for temporary access.The subject was discharged the following day in stable condition.New information: it was reported through the results of a clinical trial that approximately one year five months post vascular graft placement in the upper arm, the subject experienced thrombosis and stenosis of vascular access and was admitted to the hospital.Thrombectomy was performed and follow-up imaging demonstrated high-grade stenosis with residual thrombus at the venous anastomosis.Angioplasty was performed at the venous anastomosis and venous outflow tract.Following this, an embolectomy catheter was used to remove a platelet plug within the arterial anastomosis.Repeat imaging demonstrated residual clot and repeat thrombectomy and angioplasty were performed.The following day, imaging demonstrated the study conduit thrombosed and stenosed.Thrombectomy and angioplasty were performed and a tunneled catheter was placed for temporary access.The subject was discharged the following day in stable condition.
 
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Investigation summary: the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive for obstruction within device as no objective evidence has been provided to confirm any alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description
It was reported through the results of a clinical trial that approximately one year five months post vascular graft placement in the upper arm, the subject experienced thrombosis and stenosis of vascular access and was admitted to the hospital.Thrombectomy was performed and follow-up imaging demonstrated high-grade stenosis with residual thrombus at the venous anastomosis.Angioplasty was performed at the venous anastomosis and venous outflow tract.Following this, an embolectomy catheter was used to remove a platelet plug within the arterial anastomosis.Repeat imaging demonstrated residual clot and repeat thrombectomy and angioplasty were performed.The following day, imaging demonstrated the study conduit thrombosed and stenosed.Thrombectomy and angioplasty were performed and a tunneled catheter was placed for temporary access.The subject was discharged the following day in stable condition.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Investigation summary: the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive for obstruction within device as no objective evidence has been provided to confirm any alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
IMPRA VASCULAR GRAFT
Common Device Name
EPTFE VASCULAR GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer Contact
judith ludwig
1415 w. 3rd street
tempe, AZ 85281
4803032689
MDR Report Key7972372
Report Number2020394-2018-01914
Device Sequence Number13896679
Product Code DSY
UDI-Device Identifier00801741021831
UDI-Public(01)00801741021831
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K004011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40S06
Device Catalogue Number40S06
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer05/14/2019
02/01/2022
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date05/16/2019
03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
B COMPLEX PLUS VITAMIN C, SENNOSIDE A+B; B COMPLEX PLUS VITAMIN C, SENNOSIDE A+B; B COMPLEX PLUS VITAMIN C, SENNOSIDE A+B; CINACALCET, FERROUS SULFATE, MULTIVITAMIN; CINACALCET, FERROUS SULFATE, MULTIVITAMIN; CINACALCET, FERROUS SULFATE, MULTIVITAMIN; FLUTICASONE PROPIONATE, DOCUSATE SODIUM; FLUTICASONE PROPIONATE, DOCUSATE SODIUM; FLUTICASONE PROPIONATE, DOCUSATE SODIUM; FLUTICASONE PROPIONATE, METOPROLOL TARTRATE; FLUTICASONE PROPIONATE, METOPROLOL TARTRATE; FLUTICASONE PROPIONATE, METOPROLOL TARTRATE; MELATONIN, DARBEPOETIN ALFA, FUROSEMIDE SODIUM; MELATONIN, DARBEPOETIN ALFA, FUROSEMIDE SODIUM; MELATONIN, DARBEPOETIN ALFA, FUROSEMIDE SODIUM; NIFEDIPINE, PANTOPRAZOLE; NIFEDIPINE, PANTOPRAZOLE; NIFEDIPINE, PANTOPRAZOLE; SALBUTAMOL, ATORVASTATIN, SODIUM BICARBONATE; SALBUTAMOL, ATORVASTATIN, SODIUM BICARBONATE; SALBUTAMOL, ATORVASTATIN, SODIUM BICARBONATE; TIOTROPIUM BROMIDE, NUTRIENTS NOS, LEVOTHYTOXINE; TIOTROPIUM BROMIDE, NUTRIENTS NOS, LEVOTHYTOXINE; TIOTROPIUM BROMIDE, NUTRIENTS NOS, LEVOTHYTOXINE; TRAZODONE, CETIRIZINE, ZOLPIDEM TARTRATE; TRAZODONE, CETIRIZINE, ZOLPIDEM TARTRATE; TRAZODONE, CETIRIZINE, ZOLPIDEM TARTRATE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight43 KG